Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 24, 2014, 11:00:17 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643402
  • Total Topics: 48957
  • Online Today: 183
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 172
Total: 176

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Dip in CD4 cells on Atripla?  (Read 803 times)

0 Members and 1 Guest are viewing this topic.

Offline dowellndoubtnot

  • Member
  • Posts: 45
Dip in CD4 cells on Atripla?
« on: July 13, 2013, 09:44:37 PM »
Hello all, my bf got his results back from his test after being on atripla for almost a year now I believe. Up until now, his CD4 count has been steadily rising each doctors visit.

This last test, his CD4 count fell to 540 from 680 (these are estimates, I don't remember the exact numbers) the month before. The doctor said it is not a big deal and that he shouldn't worry about it, and that it is normal for them to bounce around. For the record he is still undetectable and has been since his first lab results after starting Atripla.

I was just wanting confirmation on whether this is anything to be worried about at all? Or if it is just totally normal? I do trust his doctor, but still some more confirmation and other opinions are always good to hear. Thanks.

Offline buginme2

  • Member
  • Posts: 3,130
Re: Dip in CD4 cells on Atripla?
« Reply #1 on: July 13, 2013, 11:06:01 PM »
The doctor said it is not a big deal and that he shouldn't worry about it, and that it is normal for them to bounce around.

Re read that then turn the computer off and go do something productive

Offline dowellndoubtnot

  • Member
  • Posts: 45
Re: Dip in CD4 cells on Atripla?
« Reply #2 on: July 14, 2013, 12:26:01 AM »
I have always thought that no one doctors opinion should be taken by gospel...so I thought that despite my trust in this doctor, this would be a good place to confirm what he said to be true...to me that is quite productive.

Offline Stlguy1976

  • Member
  • Posts: 37
Re: Dip in CD4 cells on Atripla?
« Reply #3 on: July 14, 2013, 03:01:49 AM »
Agree with bug...this is one lab result...he is still UD which is prob more important....don't think you can get to worried at this point....one data point does not show any trend
Diagnosed: October 4, 2011
11/2/11 - CD4 21 2% VL 1,200,000 (started Atripla)
12/16/2011 - CD4 207 13% VL???
03/14/2012- CD4 148 11% VL UD
06/13/2012 - CD4 230 12% VL UD
09/27/2012 - CD4 220 13% VL
1/2/2013 - CD4 237 12% VL UD
4/27/2013 - CD4 251 12% VL 290
6/26/2013 - CD4 256 15% VL UD
6/26/2013 switched to Complera
10/16/2013 - CD4 278 15% VL UD?
1/18/2014 - CD4 308 VL UD

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Dip in CD4 cells on Atripla?
« Reply #4 on: July 14, 2013, 07:51:33 AM »
The most important thing when on treatment is that the VL remains undetectable.

The only time the CD4 is particularly important (when on treatment with an UD VL) is if it is persistently below 200 - and it's important then because a CD4 below 200 indicates the need for prophylactic antibiotics to guard against OIs. This obviously is not a concern for your boyfriend.

His doctor was absolutely correct when he said the small drop is nothing to worry about and CD4 counts bounce around. In fact, they can differ by as much as 100 points during the course of a single day.

You may benefit from reading through the lesson CD4 Cell Tests found in the Lessons section of this website. In that lesson, you'll find a discussion about CD4%, which is usually a more stable number.

Chances are excellent that your boyfriend's CD4% has remained at the same number, or even gone higher despite the seeming dip in the absolute CD4 number. See if you can't find out what kind of trend his CD4% has shown. A trend is not one or two results, it's at least three in a row, but the more results you have to hand, the more informative it will be trend-wise.




Re read that then turn the computer off and go do something productive

Bugs, do you really need to be so abrasive to someone who is only trying to gain a better understanding of what the numbers mean? If you cannot add something useful to a discussion like this, maybe you shouldn't bother adding anything at all. Your reply was condescension personified.
« Last Edit: July 14, 2013, 07:54:31 AM by Ann »
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.